Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 357, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 29, 2002, 2:55 AM CDT for Kiowa County, Oklahoma. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2002, 2:55 AM CDT (07:55 UTC)
- Expired
- Jul 29, 2002, 3:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Kiowa County, OK
The radar
The Altus AFB radar (KFDR), 66 km from the middle of the area, began a volume at 07:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4905 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
352
WUUS54 KOUN 290755
SVROKC
OKC075-290830-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
255 AM CDT MON JUL 29 2002
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KIOWA COUNTY IN SOUTHWEST OKLAHOMA
* UNTIL 330 AM CDT
* AT 255 AM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER
HOBART...MOVING SOUTHEAST AT 25 MPH.
* LOCATIONS IN THE WARNING INCLUDE COOPERTON...GOTEBO...HOBART...LONE
WOLF...MOUNTAIN VIEW...ROOSEVELT AND TOM STEED RESERVOIR
THESE THUNDERSTORMS ARE CAPABLE OF PRODUCING PARTICULARLY DAMAGING
WINDS. MOBILE HOMES AND HIGH PROFILE VEHICLES ARE ESPECIALLY
SUSCEPTIBLE TO HIGH WINDS AND MAY BE OVERTURNED. MOVE TO A STURDY
BUILDING AND STAY AWAY FROM WINDOWS.
LAT...LON 3512 9906 3509 9932 3491 9928 3473 9911
3469 9899 3488 9865 3511 9864
WRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 9:20 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Jul 28, 9:20 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 920 PM CDT SUN JUL 28 2002 LINE OF STORMS ACROSS SOUTHERN KANSAS SHOULD CONTINUE TO MOVE SLOWLY THROUGH NORTHERN OK TONIGHT AHEAD OF THE WEAK COLD FRONT. MID-LEVEL ANALYSIS SHOWS THE UPPER TROUGH OVER WESTERN KS AND INTO THE WESTERN TX PANHANDLE. THIS FEATURE SHOULD TRANSLATE ACROSS THE CENTRAL PLAINS TONIGHT HELPING THE LINE OF CONVECTION TO MOVE TOWARDS CENTRAL OK LATE. WITH THE SLOW PROGRESS OF THE LINE POPS IN CENTRAL PART OF OK WILL REMAIN AT 50%...HIGHER TO THE NORTH. THE CURRENT FORECAST REFLECTS THIS. .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jul 28, 10:07 PM CDT, 4 hours 48 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1007 PM CDT SUN JUL 28 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 16 N FREEDOM OK 72 MPH WIND GUST
07/28/02 WOODS REPORTED BY MESONET STATION
EMLocal storm report, Jul 28, 10:12 PM CDT, 4 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1012 PM CDT SUN JUL 28 2002
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0935 PM 16 N FREEDOM OK 83 MPH WIND GUST
07/28/02 WOODS RECORDED BY THE MESONET
0940 PM 16 N FREEDOM OK 62 MPH WIND GUST
07/28/02 WOODS RECORDED BY THE MESONET
EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 9:21 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 39 min |
| Jul 28, 10:01 PM CDT | Severe Thunderstorm Warning | OUN | Harper, Woods | 44 min |
| Jul 28, 10:20 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 40 min |
| Jul 29, 2:01 AM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 44 min |
| Jul 29, 2:37 AM CDT | Severe Thunderstorm Warning | OUN | Caddo | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.